Online Christian Counseling and Opinion

Archive for March 21, 2019

Becoming EpiAware

This is a meme I came across several years back from one of my Epilepsy support groups and felt it time to include with a short article on anti seizure medication side effects.

The meme addresses a subject we don’t often think about; our anti seizure medication and the side effects they bring to our lives. It sometimes causes us to do or say spur of the moment things we don’t intentionally mean to say or do. It’s very similar to or may even be part of an aura or seizure; and yes most anti seizure meds can cause auras and or seizures.

The side effects are not wanted or planned; they “just happen” without warning. We need to familiarize both our self as well as family members and friends with these side effects.

Remember, most epilepsy medications are not only prescribed for epilepsy and seizures but also for behavioral health use in treating such illnesses as Bipolar Disorder and many Schizophrenia disorders.

Unfortunately for the epileptic, the medication can often have the exact opposite effect for which it was intended in treating such behavioral disorders.

As a result it is extremely important to know your medication’s side effects; not just in general but in you specifically; find out everything you can. Becoming familiar with these side effects can help prevent wrongly diagnosed mental health issues as well as social and relationship issues.

It is important that every epileptic as well as friends and family know and understand anti seizure medication side effects; not just in general but specifically for the epileptic in their life.

We should all become “#EpiAware”.

© 2019 Lee W. Outlaw III, PhD

Advertisements
Video

Epilepsy described

A short video describing epilepsy and prevention